MAUDE Adverse Event Report: ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45732
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue with a picc from an xcela pasv 5f dl 55cm mst-70 kit.The picc had been placed 7 days prior to the reported event for a stem cell transplant that had yet to be performed.While drawing blood, white particles were noted in the disposable syringe, coming from both lumens.The picc was previously used only for hydration and flushing/locking for maintenance.The catheter was removed and new catheter will need to be inserted.Due to this event, the stem cell transplant was delayed until the new picc is placed.The patient did not experience any adverse effects or harm due to this inciden.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) xcela power injectable picc.As received, the catheter returned shows the sample was used, fluid present in both extension tubes, what appears to be blood or bio matter on the adapters (needleless connectors) and fm of the oversleeves just under the hubs.Evaluation of the returned complaint sample was performed.The catheter tubing was inspected and found to be within specification for od.The catheter was trimmed at the 42 cm mark.No white particles were observed as reported by the end user.Picc device showed no signs of a manufacturing non-conformance.The customer's reported complaint description of white particles found in syringe during blood aspiration was not confirmed.The returned picc device was evaluated and no manufacturing non-conformances were observed; device met od specification and passed fluid flow and leak testing.A root cause/source for the white particles observed could not be determined, however, there is no indication they are related to the manufacturing of the picc device.A ppotential contributing factor could be foreign material contamination inside the syringe and/or patient blood chemistry.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in xcela pasv picc kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Blood sampling recommended procedure 1.Stop administration of infusates.2.Using aseptic technique, swab catheter hub and allow to air dry.3.Flush the selected lumen with 10 ml of sterile normal saline.4.Using the same syringe, aspirate a small amount of blood and fluid (3-5 ml minimum) by slowly pulling and holding the plunger, allowing the pasv¿ valve to open.Discard syringe according to institutional protocol.5.Using a second 10 ml syringe or collection set, slowly withdraw specimen.6.Flush the catheter using a "stop/start" or "pulse" technique with a minimum of 20 ml of sterile normal saline immediately following withdrawal of a blood sample.Use a 10 ml or larger syringe.7.Attach a sterile end cap to the luer lock hub.8.Transfer specimens per institutional protocol.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA POWER INJECTABLE PICC W/ PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16895197
Report Number1317056-2023-00053
Device Sequence Number6091881
Product Code LJS
UDI-Device IdentifierH965457320
UDI-PublicH965457320
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number45732
Device Catalogue Number45732
Device Lot Number5773467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown